Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 10, NWS Hastings, NE

April 2, 20066 counties in Kansas; 24 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Apr 2, 2006, 3:53 AM CDT for 6 counties in Kansas; 24 counties in Nebraska. It took effect at Apr 2, 2006, 7:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 3:53 AM CDT (08:53 UTC)
In effect from
Apr 2, 2006, 7:00 AM CDT
Expired
Apr 2, 2006, 7:36 PM CDT
In force
13 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 020853
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
353 AM CDT SUN APR 2 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021700-
/O.NEW.KGID.WI.Y.0010.060402T1200Z-060403T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
353 AM CDT SUN APR 2 2006

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CDT
THIS EVENING. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH BY MID MORNING WITH
GUSTS TO AROUND 45 MPH. THE WINDS WILL CONTINUE INTO THIS EVENING
BEFORE DIMINISHING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
3 follow-up statements
000 
WWUS73 KGID 021640
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1140 AM CDT SUN APR 2 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
030200-
/O.CON.KGID.WI.Y.0010.000000T0000Z-060403T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1140 AM CDT SUN APR 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

SUSTAINED NORTHWEST WINDS AROUND 30 MPH...WITH GUSTS TO NEAR 50
MPH...WILL CONTINUE INTO SUNDAY EVENING ACROSS ALL OF SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. A WIND ADVISORY IS
POSTED FOR THE ENTIRE AREA UNTIL 9 PM.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 021911
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
211 PM CDT SUN APR 2 2006

KSZ005-006-017>019-NEZ060-072-073-082>084-030200-
/O.UPG.KGID.WI.Y.0010.000000T0000Z-060403T0200Z/
/O.NEW.KGID.HW.W.0001.060402T1911Z-060403T0200Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-FURNAS-
HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...ELWOOD...
HOLDREGE...BEAVER CITY...ALMA...FRANKLIN
211 PM CDT SUN APR 2 2006

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED WEST NORTHWEST WINDS OF 40 MPH...WITH GUSTS TO NEAR 60 
MPH...WILL CONTINUE INTO THE EARLY EVENING HOURS. A HIGH WIND
WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING.

THE WINDS WILL DROP BELOW WARNING CRITERIA BY 9 PM. 

$$

KSZ007-NEZ039>041-046>049-061>064-074>077-085>087-030200-
/O.CON.KGID.WI.Y.0010.000000T0000Z-060403T0200Z/
JEWELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-
HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...MANKATO...ORD...GREELEY...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...
GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...
GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON
211 PM CDT SUN APR 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

SUSTAINED WEST NORTHWEST WINDS AROUND 30 MPH...WILL GUST OVER
40 MPH AT TIMES THROUGH EARLY EVENING. THE WINDS WILL DROP BELOW
ADVISORY CRITERIA BY 9 PM.  

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 030036 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
736 PM CDT SUN APR 2 2006

KSZ005-006-017>019-NEZ060-072-073-082>084-030145-
/O.CAN.KGID.HW.W.0001.000000T0000Z-060403T0200Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-FURNAS-
HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...ELWOOD...
HOLDREGE...BEAVER CITY...ALMA...FRANKLIN
736 PM CDT SUN APR 2 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE HIGH
WIND WARNING. WIND SPEEDS HAVE DECREASED OVER THE LAST FEW HOURS
AND WILL NO LONGER REACH WARNING CRITERIA. NORTHWEST WINDS OF 20
TO 30 MPH CAN STILL BE EXPECTED THROUGH THIS EVENING BEFORE
DECREASING DOWN INTO THE 10 TO 20 MPH RANGE AFTER MIDNIGHT.

$$

KSZ007-NEZ039>041-046>049-061>064-074>077-085>087-030145-
/O.CAN.KGID.WI.Y.0010.000000T0000Z-060403T0200Z/
JEWELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-
HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...MANKATO...ORD...GREELEY...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...
GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...
GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON
736 PM CDT SUN APR 2 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. WIND SPEEDS HAVE DECREASED OVER THE LAST FEW HOURS
AND WILL NO LONGER REACH ADVISORY CRITERIA. NORTHWEST WINDS OF 20 TO 30
MPH CAN STILL BE EXPECTED THROUGH THIS EVENING BEFORE DECREASING
DOWN INTO THE 10 TO 20 MPH RANGE AFTER MIDNIGHT.

$$

WESELY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:38 AM CDT, 15 minutes earlier.

Area forecast discussion, Apr 2, 3:38 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
338 AM CDT SUN APR 2 2006

.DISCUSSION...MAIN CONCERNS THIS MORNING WILL BE WHEN THE SHOWERS AND
THUNDERSTORMS END THIS MORNING AND WINDY CONDITIONS TODAY.

A FEW THUNDERSTORMS CONTINUE TO DEVELOP ALONG AN OUTFLOW BOUNDARY
THAT IS MOVING THROUGH THE FORECAST AREA EARLY THIS MORNING. ONCE
THESE THUNDERSTORMS MOVE OUT OF THE AREA...THAT SHOULD BE THE END.
DRIER AIR GETS PULLED INTO THE SYSTEM AND CUTS OFF THE MOISTURE.
CLOUDS WILL PROBABLY LINGER A LITTLE LONGER...AT LEAST UNTIL THE
UPPER TROUGH MOVES TO THE EAST.

THERE IS SIGNIFICANT SUBSIDENCE BEHIND THE UPPER TROUGH AND FAIRLY
STRONG WINDS AT 850MB. LAPSE RATES FROM 850 TO 900MB ARE GREATER
THAN 8 DEG C AND SHOULD ALLOW FOR THOROUGH MIXING OF THE WINDS ALOFT
TO THE SURFACE. EXPECT WINDS TO REACH ADVISORY CRITERIA THIS MORNING
AND CONTINUE INTO THIS EVENING. BY SUNSET THE WINDS ARE A LITTLE
LIGHTER AT 850MB BUT THAT IS WHEN THE SUBSIDENCE IS THE BEST.

BY MONDAY AN UPPER RIDGE IS BUILDING IN THE WEST AND SURFACE HIGH
PRESSURE BUILDS INTO THE CENTRAL PLAINS AGAIN. THE RIDGE AND SURFACE
HIGH CONTROL THE WEATHER EARLY IN THE WEEK.

BY WEDNESDAY ANOTHER LOW PRESSURE SYSTEM WILL BRING ANOTHER CHANCE
OF SHOWERS AND THUNDERSTORMS TO THE AREA THAT CONTINUES THROUGH
THURSDAY NIGHT. HIGH PRESSURE TAKES CONTROL AGAIN GOING INTO THE
WEEKEND. MADE NO CHANGES TO WEDNESDAY AND BEYOND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 7 AM THIS MORNING TO 9 PM CDT THIS EVENING
     FOR NEZ039-NEZ040-NEZ041-NEZ046-NEZ047-NEZ048-NEZ049-NEZ060-
     NEZ061-NEZ062-NEZ063-NEZ064-NEZ072-NEZ073-NEZ074-NEZ075-
     NEZ076-NEZ077-NEZ082-NEZ083-NEZ084-NEZ085-NEZ086-NEZ087.

KS...WIND ADVISORY FROM 7 AM THIS MORNING TO 9 PM CDT THIS EVENING
     FOR KSZ005-KSZ006-KSZ007-KSZ017-KSZ018-KSZ019.

&&

JCB
Hazardous weather outlook, Apr 1, 11:04 PM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1104 PM CST SAT APR 1 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1104 PM CST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. ALTHOUGH SEVERE
WEATHER WILL BE ISOLATED...DANGEROUS LIGHTNING IS POSSIBLE WITH
ALL THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LINGERING SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SUNDAY...BUT
NO SEVERE WEATHER IS EXPECTED.

THERE IS ANOTHER RISK FOR THUNDERSTORMS TUESDAY NIGHT THROUGH
THURSDAY NIGHT. SUBSEQUENT OUTLOOKS WILL BE UPDATED TO REFLECT THE
POTENTIAL FOR ANY HAZARDOUS WEATHER AS THAT TIME NEARS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 3 AM.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

JCB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:10 PM CSTSevere Thunderstorm WarningGIDPhillips45 min
Apr 2, 2:11 PM CDTHigh Wind WarningGIDMitchell, Osborne, Phillips, Rooks, Smith5 hr
Apr 1, 7:17 PM CSTSevere Thunderstorm WarningGIDFurnas24 min
Apr 1, 7:52 PM CSTSevere Thunderstorm WarningGIDKearney25 min

Nearby

Wind Advisories in Nebraska, 2006Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.